Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Can tightness in the head be a side effect of taking aspirin for some time now?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
I am a 50 year old female, and because I am always nervous of blood clots (my mother died from one that moved into her heart right after surgery, she was 66) my friend told me i should be taking an enteric coated 81mg asprin a day, so i started to do this about a month and a half ago. now i've read on ine that one of the side effects can be bleeding in the i'm scared. I've had some weird sensations in my head the last couple of days..mostly across the top and across the forehead..felling of tightness and relaxing...
Posted Sun, 6 May 2012 in Medicines and Side Effects
Answered by Dr. Rakhi Tayal 28 minutes later
Thanks for writing to us.

Low dose aspirin thins the blood and prevents clot formation in the body. At the same time it increases the chances of bleeding so much so that you will have the risk of excessive bleeding even on a small cut injury. It does not usually cause spontaneous bleeding disorders.

It is not advisable to take any such drug without the medical advise and supervision. You should get your bleeding and clotting profile checked and stop taking the tablet without any indication.

The weird sensations in your head these days seem to be related to anxiety but it is best to have your physician's opinion before ignoring it.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow ups.
Above answer was peer-reviewed by
Follow-up: Can tightness in the head be a side effect of taking aspirin for some time now? 3 hours later
I want to stop taking them right away. is it ok to stop taking the asprin today? since i've only been taking it for less than two months.
Answered by Dr. Rakhi Tayal 51 minutes later

Thanks for writing back.

You can stop taking aspirin right away without worrying for any withdrawal symptoms.

Sincerely hope it will help.

Wishing you an early recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor